MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ULTRAFLEX IAB: 7.5FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ULTRAFLEX IAB: 7.5FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN039778
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "the iab was inserted into the femoral artery (unknown if right or left side) and advanced to intended area.Then, the pumping started but the balloon ruptured.As a result, the iab was removed and the same sized iab catheter (iab-06830-u) was inserted at the same insertion site".Patient condition reported as "fine".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).The serial number (b)(6) recorded on the complaint report matches the serial number on the returned sample.The lot number (18f22c0019) recorded on the complaint report matches the lot number for the returned sample.Returned for investigation was a 30cc 7.5fr ultraflex intra-aortic balloon catheter (iabc) without the original packaging.Returned with the sample was supplied data-scope inflation driveline tubing; spots of dried blood were noted within the interior surfaces of the returned inflation driveline tubing.Upon return, the distal end of the teflon sheath was at approximately 29.2cm from the iabc distal tip.The one-way valve was tethered to the short driveline tubing.The short arterial pressure tubing was connected to the iabc luer; liquid blood/fluid was noted within the ap tubing.The bladder was fully unwrapped.Two bends to the iabc central lumen were noted at approximately 5.1cm and 59.2cm from the iabc distal tip.Dried yellow media was noted on the hemostasis cuff, cath-guard and bifurcate.Dried blood was noted on the exterior surfaces of the returned iabc.Dried blood was also noted within the helium pathway.The bladder thickness was measured at six points with measurements ranging from 0.0057in-0.0065in.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute and then 30 seconds five separate times.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint of iab leak suspected is confirmed.The intra-aortic balloon catheter (iabc) bladder had a full thickness abrasion, which caused the blood to enter the helium pathway.The appearance of the abraded area is consistent with repeated contact with calcified plaque on the aortic wall.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the bladder leak.The root cause of the bladder leak is related to patient condition.No further action required at this time.This will be monitored for any developing trends.Other remarks: n/a.Corrected data: n/a.

Brand Name
ULTRAFLEX IAB: 7.5FR 30CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
bryanna connelly
3015 carrington mill blvd
morrisville 27560
MDR Report Key15893669
Report Number3010532612-2022-00537
Device Sequence Number12067008
Product Code DSP
UDI-Device Identifier10801902145618
UDI-Public10801902145618
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2024
Device Model NumberIPN039778
Device Catalogue NumberIAB-06830-U
Device Lot Number18F22C0019
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2022
Supplement Date Received by Manufacturer01/13/2023
Initial Report FDA Received Date12/01/2022
Supplement Report FDA Received Date01/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown